Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 21, 2019, 1:47 AM CDT for Republic County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 1:47 AM CDT (06:47 UTC)
- Expired
- Jun 21, 2019, 2:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Republic County, KS
The radar
The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 9:44 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 13.1
The text
As transmitted.
294
WUUS53 KTOP 210647
SVRTOP
KSC157-210745-
/O.NEW.KTOP.SV.W.0151.190621T0647Z-190621T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
147 AM CDT Fri Jun 21 2019
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Northern Republic County in north central Kansas...
* Until 245 AM CDT.
* At 147 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Davenport to 3 miles west of
Deshler to 4 miles west of Byron to near Lovewell State Park to 7
miles east of Burr Oak, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Belleville, Republic, Munden and Narka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3984 9737 3980 9767 3983 9793
4000 9793
TIME...MOT...LOC 0647Z 276DEG 35KT 4035 9776 4016 9779 3998 9784 3991
9802 3989 9817
HAIL...1.00IN
WIND...60MPH
$$
Baerg4 follow-up statements
758
WWUS53 KTOP 210656
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
156 AM CDT Fri Jun 21 2019
KSC157-210745-
/O.CON.KTOP.SV.W.0151.000000T0000Z-190621T0745Z/
Republic-
156 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN REPUBLIC COUNTY...
At 155 AM CDT, severe thunderstorms were located along a line
extending from near Bruning to near Deshler to near Byron to 5 miles
southeast of Webber to 3 miles west of Lovewell State Park, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Belleville, Republic, Munden and Narka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3984 9737 3980 9767 3983 9793
4000 9793
TIME...MOT...LOC 0655Z 275DEG 35KT 4031 9761 4015 9768 3997 9777 3990
9795 3988 9810
HAIL...1.00IN
WIND...60MPH
$$
Baerg272
WWUS53 KTOP 210706
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
206 AM CDT Fri Jun 21 2019
KSC157-210745-
/O.CON.KTOP.SV.W.0151.000000T0000Z-190621T0745Z/
Republic-
206 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN REPUBLIC COUNTY...
At 205 AM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Bruning to near Hebron to 6 miles
southwest of Chester to 4 miles north of Courtland to near Formoso,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Belleville, Republic, Munden and Narka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3984 9737 3980 9767 3983 9793
4000 9793
TIME...MOT...LOC 0705Z 284DEG 37KT 4031 9747 4014 9756 3993 9767 3984
9786 3978 9801
HAIL...1.00IN
WIND...60MPH
$$
Baerg984
WWUS53 KTOP 210727
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
227 AM CDT Fri Jun 21 2019
KSC157-210745-
/O.CON.KTOP.SV.W.0151.000000T0000Z-190621T0745Z/
Republic-
227 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHERN REPUBLIC COUNTY...
At 226 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Western to 5 miles southwest of
Fairbury to 4 miles northwest of Haddam to 3 miles southeast of
Belleville to 4 miles northeast of Norway, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Belleville, Republic, Munden and Narka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3984 9737 3980 9767 3983 9793
4000 9793
TIME...MOT...LOC 0726Z 280DEG 40KT 4027 9718 4010 9727 3989 9738 3980
9757 3974 9772
HAIL...1.00IN
WIND...60MPH
$$
Baerg709
WWUS53 KTOP 210735
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
235 AM CDT Fri Jun 21 2019
KSC157-210745-
/O.EXP.KTOP.SV.W.0151.000000T0000Z-190621T0745Z/
Republic-
235 AM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REPUBLIC COUNTY WILL
EXPIRE AT 245 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Kansas.
LAT...LON 4000 9737 3984 9737 3980 9767 3983 9793
4000 9793
TIME...MOT...LOC 0735Z 276DEG 35KT 4026 9709 4009 9718 3988 9729 3979
9748 3973 9763
$$
BaergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:12 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 20, 11:12 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1112 PM CDT Thu Jun 20 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Friday) Issued at 349 PM CDT Thu Jun 20 2019 Main focus in the short-term will be chances for thunderstorms and the timing of convective activity across the area. The upper level pattern is characterized by a trough of low pressure over the northwestern CONUS and slight mid and upper level ridging over the central Plains. A broad area of surface low pressure was located over the Colorado Rockies/Four Corners region. Closer to home, skies remained clear as temperatures warmed into the upper 80s and low 90s over northeastern KS this afternoon. Dewpoints as of mid-afternoon were holding in the mid to upper 60s for much of the area with low 70 degree dewpoints located primarily over the southeastern quadrant of the state. Most of the evening hours are expected to remain dry with the best chance for convective initation occurring near the KS/NE border. If storms are able to get going, all modes of severe weather will be possible given that instability has reached 3000+ J/kg of CAPE and effective bulk shear values exceed 50 kts in northeastern KS. The better chance for thunderstorms across the CWA will occur during the overnight hours. CAMS model guidance has come into better agreement with a squall line of storms developing over northwestern KS as a nocturnal low level jet increases and interacts with an area of low pressure and associated surface boundary located near the NE border. The primary hazards with the storms overnight will be strong winds and hail. Storms should exit the area by mid- morning tomorrow. Attention then turns to very hot conditions developing tomorrow. Temperatures will soar into the low 90s by the mid-afternoon hours. When combined with ample low level moisture and surface dewpoints in the low to mid 70s, the heat index will increase to near 100 degrees for a few hours during prime heating. Current thinking is that rain and storm chances will remain very low throughout the day and evening hours of Friday. Additionally, the better chances for thunderstorms overnight into Saturday look to remain north of the area. .LONG TERM...(Friday night through Thursday) Issued at 349 PM CDT Thu Jun 20 2019 Active weekend in store as seasonably strong short-wave trough expected to move from Utah Saturday morning to western Kansas by Sunday evening. Deepening surface low ahead of upper trough will continue to draw very high theta-e air in the boundary layer northward into eastern Kansas. MLCAPE values forecast to be in excess of 5000 J/kg by late Saturday afternoon with little (if any) convective inhibition. One key question is how far west storms will initiate. In general prefer GFS positioning of surface features as it seems NAM pushes weak surface high too far south and east given approach of upper trough. Once storms form, some will likely become severe, although mid-level winds and deep-layer shear are somewhat marginal. Probably will see mostly outflow-dominated storms, although could be a narrow window/corridor where better shear to west becomes roughly co-located with better instability. Surface dewpoints in the low 70s and precipitable water values nearing 2" should set the stage for efficient rain-producing storms. Wouldn't be surprised if flood highlights are eventually needed for late Saturday and possibly Sunday. Primary question for Sunday seems to be where effective boundary will set up. Not surprisingly, NAM is more aggressive in pushing (and keeping) boundary to the southeast with the rain-cooled air from Saturday night's activity. GFS allows airmass to recover again with axis of mid-level trough still over eastern Colorado by midday Sunday. At this point will play middle-of-the-road scenario and carry highest PoPs in the east. If GFS scenario is correct, heavy rain threat will be present again with very moist airmass in place. Cooler, drier weather expected Monday as upper trough lifts to the northeast. Could see some warm-advection activity again by Tuesday night as mid-level heights rise. Summer-like ridging starting to build in by Wednesday which should mostly shut off any organized precip chances. Should also mention heat potential for Saturday. Some convective cloudiness debris may keep temps in check a bit, but highs near 90 and dewpoints in low 70s yield heat indices around 100. That's below advisory criteria, but warmest of season so far, so will continue to keep this as part of the forecast message. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1102 PM CDT Thu Jun 20 2019 Increasing high clouds in advance of a TSRA cluster with uncertainties lingering on how far south and east it will impact terminals. Current radar and short term models are trending a bit later in timing with MVFR cigs and scattered TSRA in the 11Z to 13Z time frame onset for all sites. There is a possibility for light showers and MVFR stratus to linger during the morning period before lifting to VFR with increasing strong, southerly winds in the afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Teefey LONG TERM...Manion AVIATION...Prieto
Hazardous weather outlook, Jun 20, 9:32 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 932 PM CDT Thu Jun 20 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-220245- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 932 PM CDT Thu Jun 20 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. A cluster of severe thunderstorms is expected to develop across northwest Kansas and track eastward into the outlook area during the overnight hours. The primary hazards with these storms will be damaging winds and large hail. Flooding will continue into late week on the Big Blue River and its tributaries upstream of Tuttle Creek Lake. Flooding will also continue along the Delaware River upstream of Perry Lake. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional thunderstorm activity is expected through the upcoming weekend. Heavy rainfall and flash flooding may occur, particularly Saturday night. Some of the storms could also be severe with strong winds and large hail the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 20, 8:06 PM CDT, 5 hours 41 minutes before
Special Weather Statement National Weather Service Topeka KS 806 PM CDT Thu Jun 20 2019 KSZ011-012-210130- Brown-Nemaha- 806 PM CDT Thu Jun 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 830 PM CDT... At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near Bern, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sabetha and Bern. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3981 9574 3992 9608 4000 9609 4000 9573 TIME...MOT...LOC 0106Z 271DEG 13KT 3995 9601 JP
Local storm report, Jun 20, 9:47 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 N VERMILLION 39.78N 96.27W
06/20/2019 E1.75 INCH MARSHALL KS TRAINED SPOTTER
0716 PM HAIL 4 N VERMILLION 39.78N 96.27W
06/20/2019 E1.00 INCH MARSHALL KS STORM CHASER
0716 PM HAIL 2.5 N VERMILLION 39.76N 96.27W
06/20/2019 E0.88 INCH MARSHALL KS PUBLIC
&&Special weather statement, Jun 21, 1:25 AM CDT, 22 minutes before
Special Weather Statement National Weather Service Topeka KS 125 AM CDT Fri Jun 21 2019 KSZ008-020-210730- Republic-Cloud- 125 AM CDT Fri Jun 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHWESTERN CLOUD COUNTIES UNTIL 230 AM CDT... At 124 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles south of Edgar to near Superior to 7 miles northeast of Portis. Movement was east at 50 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Belleville, Scandia, Jamestown, Courtland, Norway, Republic, Munden and Narka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 400 AM CDT for north central Kansas. LAT...LON 4000 9737 3991 9737 3953 9793 4000 9793 TIME...MOT...LOC 0624Z 273DEG 42KT 4031 9797 3998 9807 3964 9858 Baerg
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:43 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 47 min |
| Jun 20, 8:06 PM CDT | Special Weather Statement | TOP | Nemaha | 24 min |
| Jun 20, 8:26 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 32 min |
| Jun 21, 1:25 AM CDT | Special Weather Statement | TOP | Republic | 65 min |
| Jun 21, 2:24 AM CDT | Special Weather Statement | TOP | Washington | 66 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | TOP | Cloud | 64 min |
| Jun 21, 3:01 AM CDT | Special Weather Statement | TOP | Marshall | 59 min |
| Jun 21, 3:20 AM CDT | Special Weather Statement | TOP | Clay, Ottawa | 55 min |
| Jun 21, 3:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 56 min |
| Jun 21, 3:50 AM CDT | Special Weather Statement | TOP | Nemaha | 55 min |
| Jun 21, 4:01 AM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 59 min |
| Jun 21, 4:24 AM CDT | Special Weather Statement | TOP | Clay | 51 min |
| Jun 21, 4:30 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 30 min |
| Jun 21, 4:39 AM CDT | Special Weather Statement | TOP | Brown, Jackson | 66 min |
| Jun 21, 4:46 AM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Marshall, Pottawatomie, Republic, Riley and 1 more | 3 hr |
| Jun 21, 5:10 AM CDT | Special Weather Statement | TOP | Jefferson, Shawnee, Wabaunsee | 65 min |
| Jun 21, 5:45 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 60 min |
| Jun 21, 5:50 AM CDT | Special Weather Statement | TOP | Jackson, Pottawatomie | 40 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee | 59 min |
| Jun 21, 6:20 AM CDT | Special Weather Statement | TOP | Jackson, Jefferson | 55 min |
| Jun 21, 6:27 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 63 min |
| Jun 21, 6:50 AM CDT | Special Weather Statement | TOP | Clay, Cloud, Ottawa | 40 min |
| Jun 21, 7:02 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 43 min |
| Jun 21, 7:04 AM CDT | Special Weather Statement | TOP | Clay | 41 min |
| Jun 21, 7:18 AM CDT | Special Weather Statement | TOP | Dickinson, Geary | 57 min |
| Jun 21, 7:44 AM CDT | Special Weather Statement | TOP | Marshall, Nemaha, Pottawatomie, Riley | 61 min |
| Jun 21, 7:48 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley, Wabaunsee | 42 min |
| Jun 21, 8:12 AM CDT | Special Weather Statement | TOP | Brown, Nemaha | 63 min |
| Jun 21, 8:22 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Geary, Jackson, Nemaha, Pottawatomie, Riley and 2 more | 38 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | TOP | Morris | 27 min |
| Jun 21, 8:43 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jackson, Jefferson, Lyon and 4 more | 47 min |
| Jun 21, 9:26 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 2 more | 49 min |
| Jun 21, 9:39 AM CDT | Special Weather Statement | TOP | Coffey | 36 min |
| Jun 21, 10:13 AM CDT | Special Weather Statement | TOP | Anderson, Coffey, Franklin | 47 min |
| Jun 21, 11:01 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 44 min |
| Jun 21, 11:05 AM CDT | River Flood Warning | TOP | Clay | 10 days |
| Jun 21, 11:39 AM CDT | Special Weather Statement | TOP | Anderson | 36 min |
| Jun 21, 6:34 PM CDT | Special Weather Statement | TOP | Nemaha | 26 min |
| Jun 21, 6:52 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 38 min |
| Jun 21, 6:59 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.